Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 7, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 30, 2015, 10:17 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2015, 10:17 PM EST (03:17 UTC)
- Expired
- Jan 31, 2015, 4:17 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
874 WHUS72 KKEY 310317 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EST FRI JAN 30 2015 GMZ031>035-042>044-052>055-072>075-311000- /O.NEW.KKEY.SC.Y.0007.150131T0317Z-150131T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1017 PM EST FRI JAN 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL THE NEAR AND OFFSHORE WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING THE FLORIDA STRAITS...HAWK CHANNEL...AND FLORIDA BAY. * WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS AND GUSTY LATE IN THE OVERNIGHT PERIOD. SEAS WILL BUILD TO AS HIGHS AS 7 FEET IN THE STRAITS AND THE OUTER WATERS FROM MAINLAND MONROE AND IN AND AROUND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
083 WHUS72 KKEY 310917 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EST SAT JAN 31 2015 GMZ031>035-042>044-052>055-072>075-311030- /O.CAN.KKEY.SC.Y.0007.000000T0000Z-150131T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 AM EST SAT JAN 31 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE TO SUSTAINED SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 10:14 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 30, 10:14 PM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EST FRI JAN 30 2015 .DISCUSSION... SKIES ARE MOSTLY CLEAR AT THIS HOUR WITH THIN CI REMAINING NORTH OF THE KEYS. WINDS ARE OSCILLATING IN SPEED LOCALLY...BUT UPSTREAM ACROSS THE NEARSHORE WATERS ADJACENT TO THE PENINSULA WE SEE FRESH TO OCCASIONALLY STRONG BREEZES SLIDING SOUTHWARD. TEMPERATURES ARE CURRENTLY IN THE MID 60S ALONG THE ISLAND CHAIN. THE LATE EVENING LOCAL SOUNDING SHOWS THE NORTHERLY WINDS HAVE DEEPENED THROUGH AT LEAST 10000 FEET AND ACCELERATED THROUGH MUCH OF THAT DEPTH OVER THE PAST 12 HOURS. THE FRONT ACROSS THE PENINSULA IS EXPECTED TO PASS THROUGH THE KEYS AND SURROUNDING WATERS LATER IN THE OVERNIGHT PERIOD. WE ARE NOT EXPECTING MUCH...IF ANYTHING...IN THE WAY OF PRECIPITATION AS THIS PASSES THROUGH. IN FACT...NOT A SIGNIFICANT THERMAL MODIFICATION OF THE AIRMASS IS EXPECTED LOCALLY. WE DO EXPECT NORTH/NORTHEAST WINDS TO ACCELERATE ALL THE WAY TO THE SURFACE LATER IN THE OVERNIGHT PERIOD. THE AFTERNOON ZONE FORECAST HAS THE EXPECTED CONDITIONS COVERED WELL. NO UPDATE IS PLANNED AT THIS TIME. && .MARINE... WIND SPEEDS SHOULD DAMPEN AND AMPLIFY OVER THE NEXT COUPLE OF HOURS AHEAD OF A DRY FRONTAL PASSAGE...EXPECTED TO OCCUR LATER IN THE OVERNIGHT PERIOD. MAY BE ADVERTISING CONDITIONS A BIT QUICKLY AND POSSIBLY ERRING ON THE SIDE OF CAUTION...BUT PREFERRED TO RAISE A SMALL CRAFT ADVISORY HEADLINE FOR ALL WATERS SURROUNDING THE FLORIDA KEYS AS WINDS ACCELERATE FROM THE NORTH/NORTHEAST LATE IN THE OVERNIGHT PERIOD. THIS DECISION WAS HEAVILY BASED ON THE DEPICTION OF THE HRRR SOLUTIONS OVER THE PAST FEW HOURS. AGAIN...CONDITIONS MAY BE CLOSER TO SUNRISE...BUT THE CONFIDENCE HAS INCREASED THROUGH THE LATE EVENING. FRESH TO OCCASIONALLY STRONG BREEZES WILL TURN MORE TO THE EAST THROUGH THE DAY SATURDAY. SO...RECREATIONAL BOATING CONDITIONS WILL CERTAINLY NOT BE IDEAL ON ANY OF THE WATERS SURROUNDING THE FLORIDA KEYS AT LEAST THROUGH THE FIRST HALF OF THIS WEEKEND. && .AVIATION... ...31/00Z TAF ISSUANCE...TWO SIGNIFICANT WIND CHANGES ARE EXPECTED THROUGH EARLY SATURDAY. THE FIRST WILL BE A MODERATE INCREASE IN NORTHEAST WINDS AROUND DAYBREAK AS A RESULT OF A DRY FRONTAL BOUNDARY PASSING THE KEYS. THE SECOND WILL BE A RESULT OF A BUILDING HIGH ACROSS SOUTH FLORIDA...AND WILL BRING MORE GUSTY EASTERLY WINDS ACROSS THE ISLAND CHAIN AFTER MID MORNING AND PERSISTING THROUGH THE REMAINDER OF THE PERIOD. OTHER THAN WIND SHIFTS...NO SIGNIFICANT CHANGES IN FLIGHT CONDITIONS ARE EXPECTED...AS VFR SHOULD PREVAIL THROUGH THE PERIOD. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031>035-042>044-052>055-072>075. && PUBLIC/MARINE.........04 AVIATION/NOWCASTS.....MSB DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 30, 5:01 AM EST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 501 AM EST FRI JAN 30 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 501 AM EST FRI JAN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT FOR THE WATERS INSIDE HAWK CHANNEL...THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE...AND THE FLORIDA STRAITS OUT 60 NM FROM THE REEF FROM OCEAN REEF TO 29 NM WEST OF THE DRY TORTUGAS. NORTHEAST TO EAST WINDS WILL BE NEAR 20 KNOTS ACROSS THESE WATERS SATURDAY MORNING WILL BECOME EAST BY SATURDAY NIGHT. SEAS OF UP TO SEVEN FEET WILL BE LIKELY ACROSS THE GULF STREAM SATURDAY AND SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:47 PM EST | Small Craft Advisory | KEY | 36 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.